Alert archive / Minnesota / Tornado Warnings in 2010

Tornado Warning 2, NWS Duluth, MN

May 24, 2010Koochiching County, Minnesota

NWS Duluth, MN issued this tornado warning at May 24, 2010, 9:14 PM CDT for Koochiching County, Minnesota. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 9:14 PM CDT (02:14 UTC)
Expired
May 24, 2010, 9:45 PM CDT
In force
31 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon

County Koochiching County, MN

The radar

The Duluth radar (KDLH), 233 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 9:40 PM CDTHAIL 1.75Loman, MN
May 24, 9:49 PM CDTHAIL 1.75Loman, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
28.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WFUS53 KDLH 250214
TORDLH
MNC071-250245-
/O.NEW.KDLH.TO.W.0002.100525T0214Z-100525T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
914 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 945 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTH
  OF BIRCHDALE...OR 37 MILES WEST OF INTERNATIONAL FALLS...MOVING
  NORTHEAST AT 45 MPH.

* THIS VERY DANGEROUS STORM WILL BE NEAR...
  BIRCHDALE BY 920 PM...
  MANITOU AND BIRCHDALE BY 925 PM...
  LOMAN BY 930 PM...
  INDUS BY 935 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4866 9421 4864 9384 4861 9381 4852 9379
      4852 9368 4854 9364 4853 9362 4837 9416
      4853 9442 4868 9425
TIME...MOT...LOC 0214Z 225DEG 41KT 4851 9414

$$

DAP
3 follow-up statements
514 
WWUS53 KDLH 250228
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
928 PM CDT MON MAY 24 2010

MNC071-250245-
/O.CON.KDLH.TO.W.0002.000000T0000Z-100525T0245Z/
KOOCHICHING MN-
928 PM CDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN KOOCHICHING
COUNTY UNTIL 945 PM CDT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES SOUTH OF MANITOU...OR 28 MILES WEST OF
INTERNATIONAL FALLS...MOVING NORTHEAST AT 50 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  INDUS AND MANITOU AROUND 935 PM CDT.
  INDUS AROUND 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4866 9421 4864 9384 4861 9381 4852 9379
      4852 9368 4854 9364 4853 9362 4837 9416
      4853 9442 4868 9425
TIME...MOT...LOC 0227Z 231DEG 43KT 4854 9397

$$

DAP
674 
WWUS53 KDLH 250238
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
938 PM CDT MON MAY 24 2010

MNC071-250245-
/O.CON.KDLH.TO.W.0002.000000T0000Z-100525T0245Z/
KOOCHICHING MN-
938 PM CDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN KOOCHICHING
COUNTY UNTIL 945 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES WEST OF LOMAN...OR 24 MILES WEST OF
INTERNATIONAL FALLS...MOVING NORTHEAST AT 50 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  MANITOU...INDUS AND LOMAN AROUND 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4866 9421 4864 9384 4861 9381 4852 9379
      4852 9368 4854 9364 4853 9362 4837 9416
      4853 9442 4868 9425
TIME...MOT...LOC 0237Z 231DEG 41KT 4856 9388

$$

DAP
429 
WWUS53 KDLH 250247
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
947 PM CDT MON MAY 24 2010

MNC071-250255-
/O.EXP.KDLH.TO.W.0002.000000T0000Z-100525T0245Z/
KOOCHICHING MN-
947 PM CDT MON MAY 24 2010

...THE TORNADO WARNING FOR NORTHWESTERN KOOCHICHING COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4866 9421 4864 9384 4861 9381 4852 9379
      4852 9368 4854 9364 4853 9362 4837 9416
      4853 9442 4868 9425
TIME...MOT...LOC 0238Z 231DEG 41KT 4857 9386

$$

DAP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at May 24, 8:35 PM CDT, 39 minutes earlier.

Area forecast discussion, May 24, 8:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
835 PM CDT MON MAY 24 2010

.UPDATE...THE FOCUS FOR THE REST OF THE NIGHT IS THE POTENTIAL FOR
STRONG TO SEVERE STORMS IN THE NW PORTION OF THE CWA...AND DENSE
FOG IN COASTAL AREAS.

STRONG TO SEVERE STORMS CONTINUED ACROSS NW MN. THERE HAVE BEEN A
FEW STRONG STORMS SPILLING INTO KOOCHICHING COUNTY AT TIMES...AND
THE STORMS HAVE STARTED TO STRENGTHEN OVER THE PAST FEW UPDATE
CYCLES. ONE INTENSE STORM MOVING THROUGH EXTREME NORTHERN BELTRAMI
AND SOUTHERN LAKE OF THE WOODS COUNTIES MAY CLIP NW KOOCHICHING
COUNTY AS WELL. THINK KOOCHICHING COUNTY WILL CONTINUE TO BE THE
FOCAL POINT FOR STORM ACTIVITY OVERNIGHT. THE LATEST MODEL
SOLUTIONS DON/T SEEM TO HAVE A VERY GOOD HANDLE ON THE CURRENT
STORM AREA...BUT THIS IS THE AREA WITH THE BEST COMBINATION OF
FORCING...SHEAR AND SR HELICITY. ANY STORM THAT DOES DEVELOP IN
THAT AREA WILL HAVE TO BE WATCHED FOR POSSIBLE ROTATION.

THE OTHER PROBLEM OVERNIGHT IS DENSE FOG...WHICH HAS BEEN HUGGING
THE SHORE ADJACENT TO LAKE SUPERIOR FOR MUCH OF THE DAY. THE FOG
WAS REPORTED TO BE VERY DENSE...WITH VISIBILITIES DOWN TO LESS
THAN A BLOCK AT TIMES. THIS FOG WILL EXPAND OUTWARD FROM LAKE
SUPERIOR DURING THE NIGHT...AND PROGRESS FURTHER INLAND WITH TIME.
HAVE ISSUED A DENSE FOG ADVISORY FOR COASTAL LAKE...SOUTHERN SAINT
LOUIS...CARLTON AND DOUGLAS COUNTIES. MAY NEED TO EXPAND TO OTHER
AREAS IF IT DEVELOPS ELSEWHERE ON THE LAKE...BUT THIS LOOKS GOOD
FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 720 PM CDT MON MAY 24 2010/

AVIATION.../00Z TAF ISSUANCE/
SCATTERED THUNDERSTORMS WILL BE ONGOING ACROSS THE EXTREME
NORTHWESTERN PORTION OF THE CWA THIS EVENING...BUT MAINLY WEST OF
KINL. IT SHOULD GENERALLY BE DRY ACROSS THE REST OF THE NORTHLAND
DURING THE OVERNIGHT HOURS. DENSE FOG WILL SETTLE IN AROUND THE
KDLH AREA...WITH DENSE FOG ALREADY IN THE COASTAL AREAS. OTHER
THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON TUESDAY...ESPECIALLY IN
THE AFTERNOON...AND ESPECIALLY IN THE KDLH AND KHYR AREAS.

PREV DISCUSSION... /ISSUED 334 PM CDT MON MAY 24 2010/

EXTENDED OUTLOOK...THURSDAY NIGHT THROUGH EARLY THE FOLLOWING WEEK...

AN UPPER TROUGH WILL ESTABLISH ITSELF OVER WESTERN ONTARIO AND
DEVELOP OVER JAMES BAY LATE THURSDAY AND FRIDAY.  HIGH PRESSURE OVER
HUDSON BAY WILL REDUCE HUMIDITY AND MAINTAIN A CHILLY ONSHORE FLOW
ACROSS OUR AREA LATE THIS WEEK AND THROUGH THE WEEKEND.  A RETURNING
WARM FRONT WILL BRING A LITTLE MORE MOISTURE AND SCATTERED THUNDER
STORMS INTO OUR AREA SUNDAY AND POSSIBLY SUNDAY EVENING.  SOUTHWEST
WINDS FROM THE CENTRAL PLAINS WILL BRING WARMER AND DRY WEATHER TO
OUR AREA EARLY THE FOLLOWING WEEK.

AVIATION...18Z ISSUANCE
ISOLATED POWERFUL THUNDERSTORMS...WITH LOCAL VLIFR CONDITIONS...
WILL CONTINUE WEST OF THE IRON RANGE AND ACROSS THE RAINY RIVER
VALLEY THIS AFTERNOON THROUGH TONIGHT. WARM AIR ALOFT WILL PREVENT
THUNDERSTORMS ELSEWHERE. VFR CONDITIONS UNDER MOSTLY CLEAR SKIES
WILL OCCUR INLAND WITH VLIFR CONDITIONS IN AREAS OF FOG ALONG THE
LAKE SUPERIOR SHORE. PATCHY DENSE FOG WILL DEVELOP FURTHER INLAND
AS FAR AS THE IRON RANGE AND INTO THE INLAND COUNTIES OF NORTHWEST
WISCONSIN LATE TONIGHT BEFORE DISSIPATING EARLY TUESDAY. SCATTERED
THUNDERSTORMS WILL DEVELOP LATE TUESDAY AFTERNOON.

&&

.POINT TEMPS/POPS...
DLH  61  78  58  76 /  10  30  30  20
INL  65  84  53  80 /  30  30  10  10
BRD  68  84  57  81 /  30  30  10  10
HYR  65  87  63  80 /  10  30  40  30
ASX  62  83  60  79 /  10  30  40  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL NOON CDT TUESDAY FOR MNZ020-037.

WI...DENSE FOG ADVISORY UNTIL NOON CDT TUESDAY FOR WIZ001.

LS...DENSE FOG ADVISORY UNTIL NOON CDT TUESDAY FOR LSZ121-140>148.

&&

SHORT TERM...DAP
Hazardous weather outlook, May 24, 8:46 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
846 PM CDT MON MAY 24 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
846 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN PORTIONS OF
THE NORTHLAND OVERNIGHT. THE BEST CHANCE OF SEEING STRONG TO
SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM ORR TO STAPLES.
SOME OF THE STORMS MAY BRING LARGE HAIL...DAMAGING WINDS AND
POSSIBLY TORNADOES. ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE ELSEWHERE AS WELL. IN ADDITION TO THE STORMS...DENSE FOG
WILL BE POSSIBLE NEAR LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DENSE FOG WILL LINGER THROUGH THE NIGHT NEAR LAKE SUPERIOR. A
COLD FRONT WILL PUSH THROUGH THE REGION ON TUESDAY AND PRODUCE
MORE THUNDERSTORMS...POSSIBLY SEVERE DURING THE AFTERNOON WITH
LARGE HAIL...FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY
RAINFALL. ANOTHER ROUND OF STORMS IS POSSIBLE ON
WEDNESDAY...MAINLY FOR LOCATIONS WEST OF THE TWIN PORTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LSZ121-140>148-251045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
846 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

DENSE FOG WILL CONTINUE ACROSS THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DENSE FOG WILL LINGER OVER THE NEARSHORE WATERS OF WESTERN LAKE
SUPERIOR INTO THE MORNING. THERE IS A CHANCE OF THUNDERSTORMS
TUESDAY AFTERNOON AND WEDNESDAY. SOME STORMS ON TUESDAY COULD
PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND
PERIODS OF HEAVY RAINFALL.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 24, 5:10 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
510 PM CDT MON MAY 24 2010

MNZ010-242230-
KOOCHICHING-
510 PM CDT MON MAY 24 2010

...RAPIDLY DEVELOPING STORM NEAR BIRCHDALE...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTH OF BIRCHDALE...MOVING
NORTH AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  BIRCHDALE AND MANITOU BY 515 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4870 9424 4867 9424 4864 9385 4861 9381
      4858 9381 4846 9391 4850 9426 4871 9428

DAP
Special weather statement, May 24, 5:33 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
533 PM CDT MON MAY 24 2010

MNZ010-242245-
KOOCHICHING-
533 PM CDT MON MAY 24 2010

...RAPIDLY DEVELOPING STORM SOUTHWEST OF INDUS...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 12 MILES WEST OF LOMAN...MOVING
NORTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  BIRCHDALE AND LOMAN BY 540 PM...
  MANITOU AND INDUS BY 545 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4864 9385 4861 9381 4852 9380 4852 9376
      4836 9385 4842 9428 4866 9421

DAP
Special weather statement, May 24, 7:41 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
741 PM CDT MON MAY 24 2010

MNZ010-250100-
KOOCHICHING-
741 PM CDT MON MAY 24 2010

...RAPIDLY DEVELOPING STORM WEST OF BIRCHDALE...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 12 MILES WEST OF BIRCHDALE...MOVING
NORTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  BIRCHDALE BY 755 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4871 9427 4870 9424 4867 9424 4864 9400
      4844 9437 4851 9445 4866 9444 4872 9434

DAP
Special weather statement, May 24, 8:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
849 PM CDT MON MAY 24 2010

MNZ010-250215-
KOOCHICHING-
849 PM CDT MON MAY 24 2010

...NUMEROUS STRONG STORMS ACROSS KOOCHICHING COUNTY...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS STRONG THUNDERSTORMS ACROSS THE NORTHWESTERN HALF OF
KOOCHICHING COUNTY...MOVING NORTH TO NORTHEAST AT 50 MPH.

THE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
  PELLAND...            MANITOU...            BIRCHDALE...
  INTERNATIONAL FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4864 9385 4861 9381 4852 9379 4855 9349
      4859 9348 4861 9345 4864 9332 4814 9412
      4829 9444 4845 9445 4866 9421

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:41 PM CDTSpecial Weather StatementDLHKoochiching19 min
May 24, 7:48 PM CDTDense Fog AdvisoryDLHCarlton, Lake, Saint Louis16 hr
May 24, 8:49 PM CDTSpecial Weather StatementDLHKoochiching26 min
May 24, 9:02 PM CDTSevere Thunderstorm WarningDLHKoochiching43 min
May 25, 3:18 PM CDTSpecial Marine WarningDLH57 min
May 25, 4:17 PM CDTSpecial Marine WarningDLH51 min
May 25, 4:17 PM CDTSpecial Weather StatementDLHCook43 min
May 25, 4:42 PM CDTSevere Thunderstorm WarningDLHCook, Lake33 min
May 25, 5:21 PM CDTSpecial Weather StatementDLHLake39 min

Nearby

Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.